Alert archive / Montana / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS Missoula, MT

February 5, 20115 counties in Montana

NWS Missoula, MT issued this winter storm watch at Feb 5, 2011, 3:04 PM MST for 5 counties in Montana. It took effect at Feb 6, 2011, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2011, 3:04 PM MST (22:04 UTC)
In effect from
Feb 6, 2011, 11:00 AM MST
Expired
Feb 6, 2011, 4:13 AM MST
In force
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT

The radar

The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS45 KMSO 052204
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
304 PM MST SAT FEB 5 2011


MTZ002-043-061200-
/O.NEW.KMSO.WS.A.0004.110206T1800Z-110208T0000Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
304 PM MST SAT FEB 5 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL BEGIN TO FALL LATE SUNDAY MORNING AND
  CONTINUE THROUGH MONDAY. SNOWFALL IS EXPECTED TO INTENSIFY
  OVERNIGHT SUNDAY NIGHT...BECOMING MODERATE TO HEAVY AT TIMES.
  ARCTIC AIR WILL BEGIN TO SPILL OVER THE CONTINENTAL DIVIDE
  MONDAY MORNING...PRODUCING GUSTY NORTHEAST WINDS AND
  BLOWING/DRIFTING OF SNOW. THE COMBINATION OF SNOW AND BLOWING
  SNOW COULD QUICKLY REDUCE VISIBILITIES AT TIMES THROUGH MONDAY.
  HAZARDOUS DRIVING CONDITIONS SHOULD BE ANTICIPATED DUE TO
  SNOW...BLOWING SNOW AND SLICK SNOW-COVERED ROADWAYS.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES AT LOWER ELEVATIONS WITH UP
  TO 15 INCHES OVER MOUNTAIN PASSES/HIGHER ELEVATIONS.

* WINDS: BECOMING NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH MONDAY MORNING THROUGH MONDAY AFTERNOON...MAINLY HIGHWAY 2
  AND HIGHWAY 200 TRAVEL CORRIDORS.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200
  BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON... I-90
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
1 follow-up statement
210 
WWUS45 KMSO 061113
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
413 AM MST SUN FEB 6 2011

MTZ002-062200-
/O.UPG.KMSO.WS.A.0004.110206T1800Z-110208T0000Z/
/O.NEW.KMSO.WS.W.0005.110207T0000Z-110208T0000Z/
WEST GLACIER REGION-
413 AM MST SUN FEB 6 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: SNOW WILL BEGIN TO FALL LATE THIS AFTERNOON AND
  CONTINUE THROUGH MONDAY. SNOWFALL IS EXPECTED TO INTENSIFY
  OVERNIGHT TONIGHT...BECOMING MODERATE TO HEAVY AT TIMES. ARCTIC
  AIR WILL BEGIN TO SPILL OVER THE CONTINENTAL DIVIDE MONDAY
  MORNING...PRODUCING GUSTY NORTHEAST WINDS AND BLOWING/DRIFTING
  OF SNOW. THE COMBINATION OF SNOW AND BLOWING SNOW COULD QUICKLY
  REDUCE VISIBILITIES AT TIMES THROUGH MONDAY. HAZARDOUS DRIVING
  CONDITIONS SHOULD BE ANTICIPATED DUE TO SNOW...BLOWING SNOW AND
  SLICK SNOW-COVERED ROADWAYS.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES AT LOWER ELEVATIONS WITH UP 
  TO 15 INCHES OVER MOUNTAIN PASSES/HIGHER ELEVATIONS. 

* WINDS: WINDS WILL BEGIN TO INCREASE MONDAY MORNING BECOMING
  NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH
  MONDAY AFTERNOON...MAINLY ALONG THE HIGHWAY 2 TRAVEL CORRIDOR.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR BLOWING
SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ043-062200-
/O.UPG.KMSO.WS.A.0004.110206T1800Z-110208T0000Z/
/O.NEW.KMSO.WS.W.0005.110207T0000Z-110208T0600Z/
POTOMAC/SEELEY LAKE REGION-
413 AM MST SUN FEB 6 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 11 PM MST MONDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: SNOW WILL BEGIN TO FALL LATE THIS AFTERNOON AND
  CONTINUE THROUGH MONDAY EVENING. SNOWFALL IS EXPECTED TO
  INTENSIFY OVERNIGHT TONIGHT...BECOMING MODERATE TO HEAVY AT
  TIMES. ARCTIC AIR WILL BEGIN TO SPILL OVER THE CONTINENTAL
  DIVIDE MONDAY MORNING...PRODUCING GUSTY NORTHEAST WINDS AND
  BLOWING/DRIFTING OF SNOW. THE COMBINATION OF SNOW AND BLOWING
  SNOW COULD QUICKLY REDUCE VISIBILITIES AT TIMES THROUGH MONDAY.
  HAZARDOUS DRIVING CONDITIONS SHOULD BE ANTICIPATED DUE TO
  SNOW...BLOWING SNOW AND SLICK SNOW-COVERED ROADWAYS.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES AT LOWER ELEVATIONS WITH UP
  TO 15 INCHES OVER THE HIGHER ELEVATIONS.

* WINDS: WINDS WILL BEGIN TO INCREASE MONDAY MORNING...BECOMING
  NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH
  MONDAY AFTERNOON...MAINLY ALONG THE HIGHWAY 200 TRAVEL CORRIDOR.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY
  83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR BLOWING
SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ003-062200-
/O.NEW.KMSO.WS.W.0005.110207T0700Z-110208T0000Z/
FLATHEAD/MISSION VALLEYS-
413 AM MST SUN FEB 6 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST MONDAY FOR THE FLATHEAD VALLEY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW FOR THE FLATHEAD
VALLEY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
MONDAY.


* IMPACTS/TIMING: SNOW WILL BEGIN TO FALL THIS EVENING AND
  CONTINUE THROUGH MONDAY. SNOWFALL IS EXPECTED TO INTENSIFY
  MONDAY MORNING...BECOMING MODERATE TO HEAVY AT TIMES. ARCTIC AIR
  WILL BEGIN TO SPILL OVER THE CONTINENTAL DIVIDE MONDAY MORNING
  AS WELL...PRODUCING GUSTY NORTHEAST WINDS AND BLOWING/DRIFTING
  OF SNOW. THE COMBINATION OF SNOW AND BLOWING SNOW COULD QUICKLY
  REDUCE VISIBILITIES AT TIMES THROUGH MONDAY...PARTICULARLY
  DURING THE MORNING COMMUTE. HAZARDOUS DRIVING CONDITIONS SHOULD
  BE ANTICIPATED DUE TO SNOW...BLOWING SNOW AND SLICK SNOW-COVERED
  ROADWAYS. LOCATIONS SOUTH OF FLATHEAD LAKE WILL SEE SNOW BY
  MONDAY AFTERNOON...BUT IMPACTS DUE TO SNOW AND WIND ARE EXPECTED
  TO BE MINIMAL.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES IN THE FLATHEAD VALLEY...LOCALLY
  UP TO 7 IN WHITEFISH AND COLUMBIA FALLS. SNOW ACCUMULATIONS MAY
  BE DIFFICULT TO MEASURE DUE TO BLOWING AND DRIFTING. 1 TO 2
  INCHES CAN BE EXPECTED SOUTH OF FLATHEAD LAKE.

* WINDS: WINDS WILL BEGIN TO INCREASE MONDAY MORNING BECOMING
  NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH
  MONDAY AFTERNOON...MAINLY IN THE NORTHERN FLATHEAD VALLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR BLOWING
SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ007-062200-
/O.NEW.KMSO.WW.Y.0016.110207T1800Z-110208T0600Z/
BUTTE/BLACKFOOT REGION-
413 AM MST SUN FEB 6 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM TO 11 PM MST MONDAY. 

* IMPACTS/TIMING: SNOW WILL BEGIN TO FALL THIS EVENING AND
  CONTINUE THROUGH MONDAY EVENING. SNOWFALL IS EXPECTED TO
  INTENSIFY MONDAY MORNING...BECOMING MODERATE TO HEAVY AT TIMES.
  ARCTIC AIR WILL BEGIN TO SPILL OVER THE CONTINENTAL DIVIDE
  MONDAY MORNING AS WELL...PRODUCING GUSTY EAST WINDS AND
  BLOWING/DRIFTING OF SNOW. THE COMBINATION OF SNOW AND BLOWING
  SNOW COULD QUICKLY REDUCE VISIBILITIES AT TIMES THROUGH MONDAY
  EVENING. HAZARDOUS DRIVING CONDITIONS SHOULD BE ANTICIPATED DUE
  TO SNOW...BLOWING SNOW AND SLICK SNOW-COVERED ROADWAYS.
  LOCATIONS SOUTH OF HIGHWAY 12 WILL SEE SNOW BY MONDAY AFTERNOON...BUT
  IMPACTS DUE TO SNOW AND WIND ARE EXPECTED TO BE MINIMAL.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES NORTH OF HIGHWAY 12. SNOW
  ACCUMULATIONS MAY BE DIFFICULT TO MEASURE DUE TO BLOWING AND
  DRIFTING. 1 TO 2 INCHES CAN BE EXPECTED SOUTH OF HIGHWAY 12.

* WINDS: WINDS WILL BEGIN TO INCREASE LATE MONDAY MORNING BECOMING
  EAST SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH
  MONDAY EVENING...MAINLY ALONG THE HIGHWAY 200 AND HIGHWAY 12
  TRAVEL CORRIDORS.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 12 GARRISON TO
  ELLISTON...MACDONALD PASS...HIGHWAY 200 THROUGH OVANDO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 3:00 PM MST, 4 minutes earlier.

Area forecast discussion, Feb 5, 3:00 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
300 PM MST SAT FEB 5 2011

.DISCUSSION...UNSETTLED NORTHWEST FLOW ALOFT AND MOISTURE
STREAMING AROUND A HIGH PRESSURE RIDGE OFF THE WEST COAST HAVE
SUPPORTED A FEW MOUNTAIN SNOW SHOWERS THIS AFTERNOON. ALTHOUGH
SHOWERS ARE EXPECTED TO TAPER OFF THROUGH THE EVENING...ANOTHER
SURGE OF MOISTURE WILL KEEP PRECIPITATION CHANCES GOING THROUGH
THE OVERNIGHT HOURS. ICY ROAD CONDITIONS COULD BECOME A NUISANCE
TO TRAVELERS ONCE AGAIN AS WET ROADWAYS RE-FREEZE OVERNIGHT
THROUGH MID TO LATE SUNDAY MORNING.

A MORE ENERGETIC PACIFIC SYSTEM WILL BEGIN TO IMPACT THE NORTHERN
ROCKIES SUNDAY AFTERNOON THROUGH MONDAY. MOUNTAINS AND PASSES
SHOULD BEAR THE BRUNT OF THE STORM WITH MODERATE TO HEAVY SNOW
ACCUMULATIONS ANTICIPATED AS THE SURFACE LOW TRACKS NORTHWEST TO
SOUTHEAST. ALL BUT THE LOWEST VALLEYS OF NORTH CENTRAL IDAHO
SHOULD PICK UP LIGHT TO MODERATE SNOW ACCUMULATIONS. AS THE LOW
DEEPENS OVER WESTERN MONTANA LATE SUNDAY NIGHT...A TIGHTENING
SURFACE PRESSURE GRADIENT WILL DEVELOP AND PRODUCE GUSTY WINDS
ACROSS NORTH CENTRAL IDAHO AND WEST CENTRAL/SOUTHWEST MONTANA. THE
LOWER HELLS CANYON/GRANGEVILLE AREAS WILL LIKELY SEE WIND GUSTS OF
40 MPH LATE SUNDAY NIGHT THROUGH MONDAY MORNING...WHILE THE
BITTERROOT VALLEY AND INTERSTATE 90 CORRIDOR FROM ANACONDA TO DEER
LODGE SHOULD EXPERIENCE WIND GUSTS TO AROUND 35 MPH DURING THE
SAME TIME-FRAME. THE GUSTY WINDS WILL LIKELY DOWNSLOPE SOME OF THE
WIDER VALLEYS OF WEST CENTRAL/SOUTHWEST MONTANA...KEEPING THE
ATMOSPHERE WELL-MIXED AND LOW TEMPERATURES WELL ABOVE NORMAL. A
WINTER STORM WATCH HAS BEEN ISSUED FOR SNOW ALONG THE NORTHERN
DIVIDE AND A WIND ADVISORY HAS BEEN ISSUED FOR THE LOWER HELLS
CANYON/GRANGEVILLE AREAS. PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR
THE MOST CURRENT INFORMATION.

MONDAY AND MONDAY NIGHT...
THE UPPER FLOW PATTERN WILL BECOME MORE NORTHERLY AS A PACIFIC
NORTHWEST TROUGH OF LOW PRESSURE DIGS TOWARDS CALIFORNIA. THIS
TREND WILL DRAW MUCH COLDER INTO WESTERN MONTANA AND NORTHERN
IDAHO. SNOW IS EXPECTED TO CONTINUE MONDAY WITH EVENING LOWER
ELEVATIONS SEEING A CHANGE OVER TO SNOW ON MONDAY. ARCTIC AIR
(ALTHOUGH NOT AS COLD AS THE PREVIOUS CANADIAN SURGE) WILL BE
USHERED THROUGH THE GAPS OF THE CONTINENTAL DIVIDE BY STRONG EAST
TO NORTHEAST WINDS. EXIT POINTS THROUGH THESE GAPS...LIKE HELLGATE
CANYON (EAST MISSOULA) AND BADROCK CANYON (NORTH OF KALISPELL)
WILL ONCE AGAIN TAKE THE BRUNT OF THE WINDS MONDAY INTO MONDAY
EVENING...BEFORE DECREASING MONDAY NIGHT. EXPECT ACCUMULATING
SNOWFALL ACROSS MUCH OF WESTERN MONTANA AND NORTHERN IDAHO DURING
THIS PERIOD. THE INFLUX OF ARCTIC AIR WILL TAKE PLACE EARLY MONDAY
MONDAY THROUGH THE GLACIER PARK REGION AND NORTHERN FLATHEAD
VALLEY. TIMING OF COLD AIR INTO THE WEST-CENTRAL MONTANA
(INCLUDING THE MISSOULA AREA) BY LATE AFTERNOON/EARLY MONDAY
EVENING. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE WEST GLACIER
AND SEELEY LAKE/POTOMAC REGIONS.

TUESDAY...DRIER...BUT STILL VERY COLD AIR WILL FILTER INTO THE
NORTHERN ROCKIES REGION AS A NORTHERLY FLOW MAINTAINS THE COLD
INFLUX. THE SURFACE PRESSURE GRADIENT WILL BE RELAXING WITH
DECREASING WINDS. SKIES WILL ALSO SEE SOME CLEARING ACROSS
NORTHWEST MONTANA.

WEDNESDAY MORNING WILL LIKELY BE THE COLDEST DAY WITH ALL MODELS
SHOWING STABLE CONDITIONS WITH LITTLE WIND OVER THE NORTHERN
ROCKIES. THE TEMPERATURES IN FAVORED LOCATIONS FOR COLD WILL LIKELY
PLUMMET OVERNIGHT AS LONG AS THE MODEL FORECAST OF CLEARING
CONDITIONS HOLDS TRUE. HOWEVER THE POTENTIAL CLEARING APPEARS SHORT
LIVED AS ANOTHER SWATH OF MOISTURE DROPS OUT OF CANADA WEDNESDAY
AFTERNOON INTO THURSDAY EVENING. BOTH THE GFS AND ECMWF ARE SHOWING
A BIT OF ENHANCED LIFTING POSSIBLE AS THE EXITING REGION OF AN
UPPER LEVEL JET STREAK NOSES OVER WESTERN MONTANA. THIS COULD RESULT
IN A PERIOD OF LIGHT SNOWFALL CONSIDERING THAT THE TEMPERATURES
FROM THE SURFACE TO ABOVE THE MOUNTAINS ARE WELL BELOW FREEZING AND
FALL WITHIN THE SNOW GROWTH REGION. BUT AT THIS TIME MOISTURE
APPEARS TO BE LIMITED SO HAVE CAUTIOUSLY INCREASED CHANCES FOR
PRECIPITATION MAINLY FOR LOCATIONS NORTH OF INTERSTATE 90.

THERE IS STILL A GOOD DEAL OF UNCERTAINTY REGARDING THE FORECAST
PATTERN FROM THURSDAY THROUGH NEXT WEEKEND. HOWEVER THERE IS
INCREASING CONFIDENCE THAT THERE WILL BE A PATTERN SHIFT OCCURRING
NEXT WEEKEND. THIS PATTERN WOULD LIKELY BRING MODERATING
TEMPERATURES AS THE AMPLIFIED RIDGE WHICH HAS BEEN PRESENT OVER THE
PACIFIC COASTLINE FOR SOME TIME NOW BREAKS DOWN LEADING TO MORE
TROUGHING UNDER AN APPARENT INCREASINGLY MOIST...WESTERLY FLOW. THUS
THE FORECAST WAS ADJUSTED BY KEEPING GOOD CHANCES FOR PRECIPITATION
NEXT WEEKEND WHILE INCREASING SNOW LEVELS AS WELL AS TEMPERATURES.
OVERALL CONDITIONS DO NOT APPEAR TO WARM SIGNIFICANTLY AND SHOULD
REMAIN NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...VERY PLEASANT FLYING CONDITIONS ARE EXPECTED THROUGH THE
NIGHTTIME HOURS AS DRIER AIR SETTLES OVER THE NORTHERN ROCKIES.
BUT BY MORNING...CLOUDS AND MOISTURE WILL BE ON THE INCREASE WITH
THE POTENTIAL FOR LIGHT SNOW BEGINNING AT KGPI EARLY IN THE
MORNING AND CONTINUING THROUGHOUT THE DAY. SNOW WILL SPREAD
SOUTH...IMPACTING KMSO BY MID MORNING WITH LOWER CEILINGS AND
THE POTENTIAL FOR REDUCTIONS IN VISIBILITY. INCREASING AND
LOWERING CLOUDS ARE FORECAST FOR KBTM AND KSMN BUT AT THIS TIME IT
DOES NOT APPEAR AS THOUGH PRECIPITATION WILL AFFECT VISIBILITY
OVER THE NEXT TWENTY-FOUR HOURS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
     POTOMAC/SEELEY LAKE REGION...WEST GLACIER REGION.

ID...WIND ADVISORY FROM 10 PM SUNDAY TO 10 AM PST MONDAY FOR
     GRANGEVILLE AND VICINITY.

&&

SHORT TERM...DEROSA
LONG TERM....MSJ
AVIATION...DICKERSON

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:22 PM MSTWind AdvisoryMSODeer Lodge, Granite, Powell, Silver Bow44 hr

Nearby

Winter Storm Watches in Montana, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.